MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 45CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S45
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: v96a0p.Additional information was requested and the following was obtained: the physicians told that they experienced this issue even though they did not force the device.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the nslg2s45 device was returned with the upper jaw detached and it was returned.The device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a laparoscopic hysterectomy the product was broken during the process and the tip fell into the patient.It did not cause any negative results in the patient.The processing time has extended as much as the time taken to replace the product with a new one and remove the broken tip.The general condition of the patients is good.

Brand Name
ENSEAL G2 STRAIGHT JAW 45CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
329348013
MDR Report Key15403367
Report Number3005075853-2022-05977
Device Sequence Number4905255
Product Code GEI
UDI-Device Identifier10705036014195
UDI-Public10705036014195
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNSLG2S45
Device Catalogue NumberNSLG2S45
Device Lot NumberV96C8H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Initial Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown